Format

Send to

Choose Destination
See comment in PubMed Commons below
BMJ Case Rep. 2012 Jul 3;2012. pii: bcr0320126042. doi: 10.1136/bcr-03-2012-6042.

Generalised stunting of roots in an epileptic child: is long-term phenytoin therapy the cause?

Author information

1
Department of Pediatric and Preventive Dentistry, CSMMU, Lucknow, Uttar Pradesh, India. dr.gjindal@gmail.com

Abstract

Long-term phenytoin therapy is known to cause disturbance in calcium and bone homeostasis. Dental tissues being calcified tissues can also be affected by this derangement of mineral metabolism, especially during developmental phases. This report describes a case of an epileptic child who presented with short roots, enlarged pulp chambers, blunt apices and delayed eruption of permanent dentition, which might be attributed to long-term phenytoin therapy. The purpose of this case report is to increase awareness among the clinicians about its possible dental implications and emphasise upon the need of regular dental check-ups in epileptic children.

PMID:
22761220
PMCID:
PMC4543127
DOI:
10.1136/bcr-03-2012-6042
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center